| Catalog Number |
XCR120406 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a fistula embolizing with moderate tortuosity, the user deployed a total of 13 coils.The following three coils did not detach utilizing the manual detachment: freeform 5mm x 10 cm (scr120510, 31090185), freeform xsft 3mm x 8 cm (xcr120308, 31162597) and freeform xsft 4mm x 6 cm (xcr120406, 31140708).Breaking of the manual break was difficult.But was ultimately able to expose the pull wire and pull back the wire to attempt to detach coil.This difficulty with the breaking of the manual break at the scoring happened on all of the coils regarding this complaint.All three coils were able to be removed without patient incident, one of the coils detached on the table after removal.Minimal delay in treatment.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Section h4: date of manufacture ¿ not available at time of report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00004, 3008114965-2024-00005 and 3008114965-2024-00006.
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # = > pc-(b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, during a fistula embolizing with moderate tortuosity, the user deployed a total of 13 coils.The following three coils did not detach utilizing the manual detachment: freeform 5mm x 10 cm (scr120510, 31090185), freeform xsft 3mm x 8 cm (xcr120308, 31162597) and freeform xsft 4mm x 6 cm (xcr120406, 31140708).Breaking of the manual break was difficult.But was ultimately able to expose the pull wire and pull back the wire to attempt to detach coil.This difficulty with the breaking of the manual break at the scoring happened on all of the coils regarding this complaint.All three coils were able to be removed without patient incident, one of the coils detached on the table after removal.Minimal delay in treatment.A non-sterile 4mm x 6cm cerepak freeform xsft was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was still attached to the delivery system.The detachment tube was noted to be damaged, although this damage does not create interference with the proximal key assembly.No defects were noted on the loop wire.Mild contamination was noted on the distal end.The pull wire break point was identified at the edge of the manual break, the proximal segment of the wire was not returned for evaluation.The pull wire was noted to have translated and the attempt of manual break could be confirmed to have been performed at the proper location.To remove the embolic coil, the pull wire was removed from the delivery system using a pulling test; and there was some difficulty in achieving detachment but was ultimately achived when applying a force of force of 443 gf.The wire could not be extracted afterwards.The pull wire was inspected, and because of the damaged condition the kink feature location could not be accurately measured.The ablation pattern was inspected and found to be acceptable.The outer diameters of the pull wire were found to be 0.00184 inches at the ablated area, and 0.00221 inches at the ptfe area.No visual defects were found.No evidence of ptfe delamination nor evidence of an unintentional weld was observed.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was found on the distal end of the peek tube.The distal and proximal inner diameters (id) of the peek tube were measured and found to be within specifications.Contamination was found at the point of the damage to the detachment tube, inside the lumen of the peek tube.The crimp of the inner and outer tubes, as well as the condition of the proximal tube, could not be evaluated with the condition of the returned device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The complaint reported was confirmed based on the condition of the coil remaining attached and intact.The root cause of the observed conditions cannot be determined, as the device was manipulated during the procedure, and abnormal manipulation may have caused the wire to break.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.